zbMATH — the first resource for mathematics

Robustness of \(A\)-optimal designs. (English) Zbl 1145.62053
Summary: Suppose that \(Y=(Y_i)\) is a normal random vector with mean \(Xb\) and covariance \(\sigma^2l_n\), where \(b\) is a \(p\)-dimensional vector \((b_j)\), \(X=(X_{ij})\) is an \(n\times p\) matrix. \(A\)-optimal designs \(X\) are chosen from the traditional set \(\mathcal D\) of \(A\)-optimal designs for \(\rho=0\) such that \(X\) is still \(A\)-optimal in \(\mathcal D\) when the components \(Y_i\) are dependent, i.e., for \(i\neq i'\), the covariance of \(Y_i\), \(Y_{i'}\) is \(\rho\) with \(\rho\neq 0\). Such designs depend on the sign of \(\rho\). The general results are applied to \(X=(X_{ij})\), where \(X_{ij}\in [-1,1]\); this corresponds to a factorial design with \(-1,1\) representing a low level or high level, respectively, or corresponds to a weighing design with \(-1,1\) representing an object \(j\) with weight \(b_j\) being weighed on the left and right of a chemical balance, respectively.

62K05 Optimal statistical designs
62K15 Factorial statistical designs
62K25 Robust parameter designs
62H12 Estimation in multivariate analysis
Full Text: DOI
[1] Ceranka, B.; Graczyk, M., A-optimal chemical balance weighing design with correlated errors, J. appl. math. comput., 16, 143-150, (2004) · Zbl 1052.62077
[2] Ceranka, B.; Graczyk, M.; Katulska, K., A-optimal chemical balance weighing design with nonhomogeneity of variances of errors, Statist. prob. lett., 76, 653-665, (2006) · Zbl 1090.62074
[3] Cheng, C.S., Optimality of certain asymmetrical experimental designs, Ann. stat., 6, 1239-1261, (1978) · Zbl 0396.62055
[4] Cheng, C.S., Optimality of some weighing and \(2^n\) fractional factorial designs, Ann. stat., 8, 436-446, (1980) · Zbl 0425.62055
[5] Cheng, C.S., An optimization problem with applications to optimal design theory, Ann. stat., 15, 712-723, (1987) · Zbl 0623.62069
[6] Cheng, C.S.; Masaro, J.C.; Wong, C.S., Optimal weighing designs, SIAM J. alg. disc. meth., 6, 259-267, (1985) · Zbl 0563.62050
[7] Das, K.; Mandal, N.K.; Sinha, B.K., Optimal experimental designs for models with covariates, J. stat. plann. inference, 115, 273-285, (2003) · Zbl 1043.62066
[8] Ehlich, Hartmut determinantenabschätzungen für binäre matrizen (German), Math. Z, 83, 123-132, (1964) · Zbl 0115.24704
[9] Ehlich, Hartmut determinantenabschätzung für binäre matrizen mit \(n \equiv 3(\mathit{mod} 4)\) (German), Math. Z., 84, 438-447, (1967) · Zbl 0208.39803
[10] Evangelaras, H.; Koukouvinos, C.; Mantas, P., A unified approach in addition or deletion of two level factorial designs, Stat. prob. lett., 59, 125-133, (2002) · Zbl 1092.62569
[11] Galil, Z.; Kiefer, J., Construction methods for D-optimal designs when n≡3(mod4), Ann. stat., 10, 502-512, (1982) · Zbl 0489.62068
[12] Galil, Z.; Kiefer, J., Comparison of designs equivalent under one or two criteria, J. stat. plann. inference, 8, 103-116, (1983) · Zbl 0533.62063
[13] Hedayat, A.; Wallis, W.D., Hadamard matrices and their applications, Ann. stat., 6, 1184-1236, (1978) · Zbl 0401.62061
[14] Jacroux, M.; Wong, C.S.; Masaro, J.C., On the optimality of chemical balance weighing designs, J. stat. plann. inference, 8, 231-240, (1983) · Zbl 0531.62072
[15] J.C. Masaro, C.S. Wong, D-optimal designs for correlated random vectors, J. Stat. Plann. Inference, in press. · Zbl 1147.62062
[16] Pukelsheim, F., Optimal design of experiments, (1993), Wiley and Sons New York · Zbl 0834.62068
[17] Searle, S.R., Linear models, (1971), Wiley · Zbl 0218.62071
[18] Sathe, Y.S.; Shenoy, J.C., A-optimal weighing designs when N≡3(mod4), Ann. stat., 17, 1906-1915, (1989) · Zbl 0695.62190
[19] Sathe, Y.S.; Shenoy, J.C., Further results on construction methods for some A- and D-optimal weighing designs when N≡3(mod4), J. stat. plann. inference, 28, 339-352, (1991) · Zbl 0724.62072
[20] Wong, C.S.; Masaro, J.C., A-optimal design matrices, Discrete math., 50, 295-318, (1984) · Zbl 0537.05013
[21] Wong, C.S.; Masaro, J.C., A-optimal design matrices X=(xij)N×n with xij=-1,0,1,, Linear multilinear algebra, 15, 23-46, (1984) · Zbl 0534.62053
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.